Couldn't find what you looking for?

TRY OUR SEARCH!

I've been taking various cocktails of prescribed antidepressants and mood stabilizers since I was 13 years old - I'm 21 now. For 3 or 4 years now I've been taking both Zoloft and Lamictal, 100mg of each, and after gaining 100 pounds because of the Zoloft (I'm serious, 100 pounds), I want to get rid of the Zoloft. But because I have Bipolar Disorder, I know I need to stay on the Lamictal.

So my question is this: If I stop taking the Zoloft but am still taking a mood stabilizer, will I get the usual withdrawal symptoms? I'm hoping that they'd be milder (may even non-existent!) because I'll have another drug in my system to counter it. But could they perhaps be worse? Is there anything I should look out for?

Loading...

As far as I know, if you drop Zoloft, you will definitely feel it. Even though your'e takinng another mood stabilizer, if you're taking 100 mg of that then you'll still feel that and suffer with some withdrawal symptoms. You should taper off if you want to get off it altogether If you are taking it though, can you check with your doctor first? I think that talking about getting off it would be a good idea. What do you think?
Reply

Loading...

The last time I visited my psychiatrist, about a month ago, she suggested that I up the dosages of both my medications to 150mgs. Which is the last thing I want to do. (For the record, this is the sixth doctor I've had to in seven years.) So I've just sort of decided to take it into my own hands. Obviously not the best thing to do, but I figure that if things start to go wrong, I can just gradually add Zoloft back into my life, maybe at 25mg or something.

Right now, it's my fifth full day of taking only the Lamictal, and up until last night I didn't feel any adverse effects at all. In fact, I was in a pretty good mood. But last night I started to feel some of those "brain zaps" everyone talks about. Now, I'm just a little light-headed. Nothing debilitating. From what I've read, due to Zoloft's half-life, I should be down to about 5 or 6% of it in my system. I'm hoping that this means things won't get too much worse. I'm trying to take it easy.

I go back to college a few states away in one week, which is why I wanted to flush this out of my system now.
Reply

Loading...

Okay, so I understand the situation. The problem is that even if you do this in a week, you will not be able to flush it out in a week, not by any stretch of the imagination. You'll have to wait up to three months before it's fully out of your system. I mean the vast majority of it will be out by a certain point but...yeah. Be careful is all I can say at this point. Keep me posted, okay?
Reply

Loading...

Zoloft withdrawal symptoms may be experienced after you abruptly quit taking your Zoloft. To avoid withdrawal doctors would slowly taper the dose of Zoloft while slowly incorporating the new medication. This may help counter the effects of withdrawal but it entirely depends on how your body would react to this treatment plan.
Reply

Loading...